MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM IMF SCREW SELF-DRILLING 8MM-5PK; SCREW, FIXATION, INTRAOSSEOUS

SYNTHES GMBH 2.0MM IMF SCREW SELF-DRILLING 8MM-5PK; SCREW, FIXATION, INTRAOSSEOUS
Catalog Number 201.928
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a maxillofacial surgery, a imf screw snapped and fractured in half during insertion.The tip of the imf screw has been left in the patient as it would cause too much damage to remove.The broken off head was removed from the patient and is being sent for further testing.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: photo investigation: the product was not returned to (b)(4) orthopaedics, however photos were provided for review.The photo investigation revealed that 201.928, 2.0mm imf screw self-drilling 8mm-5pk, has been broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The photographs provided were reviewed, however the provided evidence was not sufficient to confirm the reported event of inability to remove the embedded device.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 2.0mm imf screw self-drilling 8mm-5pk would contribute to the complained device issue.Based on the investigation findings, the 2.0mm imf screw self-drilling 8mm-5pk has broken because of cause trace to component failure , and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of (b)(4) orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found it broken at the tip.The broken fragment was not returned for evaluation.The embedded allegation cannot be confirmed, as no evidence was provided.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 2.0mm imf screw self-drilling 8mm-5pk would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM IMF SCREW SELF-DRILLING 8MM-5PK
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key23317326
Report Number8030965-2025-10462
Device Sequence Number20075452
Product Code DZL
UDI-Device Identifier20887587028634
UDI-Public(01)20887587028634
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K010527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201.928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown